It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Good afternoon, Trying,

First of all...how was your appt?? Please do tell us all about it.

Secondly...and before I forget (which should be approximately 30 seconds from now!)...thank you soooo much for your very kind compliments about my writing. There's nothing like starting one's day with one's ego blown up to poster size!!! :D

I do love to write and have done some freelance stuff. (My twin sister, Alice, on this board, is a full-time free-lance writer and has had some interesting assignments---amongst them, the three "Rare Dog Breeds" books she researched and wrote for this publisher. How about---the "Rat Terrier"??--now THERE'S a cute and cuddly name for a breed!!) My own writing is almost always tipped in a humorous direction, as I do not do "sad" very well....I wish I did...but I don't. I trip all over my words and struggle not to sound overly maudlin or insincere. I worry too much that what I write as to advice or consolation will be misinterpreted because I said something wrong!! So, I mostly stick to the funny side when I sit down to write.

One horrible efffect of my Vicodin-taking is that I came to rely on the short-term effects of these pills to "enliven" my writing--make it more animated...more witty. I thought that since I felt more "alive" for awhile after taking a pill--that my writing would be more alive too. WRONG!!! Because, whereas, I might sit down and start [I]out[/I] like a blazing fire....I was soon quenched..and put out. The effects were over so quickly, and I would then become so sleepy and dull-witted, that I was left with absolutely no desire to do [I]anything[/I] --but crawl into bed and nap. I wasn't even taking all that much--maybe one and a half 7.5 Vics, but it was enough to make my writing worse..not better. The end result has been that now I find myself unable to begin to write any sort of piece, article, etc. without my "starter kit." If I [I]don't[/I] take a pill, I feel withdrawal symptoms (which does not do a [I]thing[/I] for my literary endeavors!!)...and if I [I]do[/I] take a pill..I'm lucky if I get even half an hour of creativity down on paper. I'm like a flickering lightbulb...which eventually just dims and goes out. :confused: (Michelle talks about needing a fire lit under her to get her going--I would need a blast from the entire arsenal of Iraq's weapons of mass destruction!!)

But enough about me!! (Or as the joke goes..."but enough about me...let's talk about....ME!") :D Bravo on your 20 minute walk. I know how disgusting it can feel to be out there, in the midst of all of mother nature's glory---and, yet, feel like you're on an enforced prison march. When my meds are "running late"--everything I try to enjoy has this dull, overcast flavor. But, like you...I, too, try. Even though everything on these walks feels so "wrong." (I cannot believe--even as I'm typing these words right now--that I've managed to get to this "place." It is so pathetic what I've done to myself. Just let my body drift into this dependancy. I'm almost looking forward to the pills running out soon. But I feel quite ashamed when I see all of you who have done this by sheer determination--not by medical shortages!)

You asked about how you deal with people when you first come back to work? Well...my two colleagues in our little group were the only ones who knew that "depression" was the reason for my long "sabbatical." And I just told other co-workers that I had a three month leave (letting them assume that I was taking advantage of my company's generous reward for longtime employees--a 3 to 6 months leave.) As for the two colleagues I worked with, they had the sort of typical reaction to my first day back that people often do when suddenly confronted by someone who returns after a long absence for mental health reasons. That first morning, after a very warm greeting from both of them, they then sort of stood back and stared at me for a moment...just to be certain I wouldn't lunge or bite! :D After that very brief moment, we all relaxed...and from then on in, it was 'back to business' and everything was fine. If people do know why you're out for that long length of time...I think the best bet is just to joke a bit about it..to diffuse any tension. Like.."No, I'm fine...really! Just don't leave your throat uncovered at any time!" kind of statement. And....if you choose not to tell them why you've been away that long...you can just lie a bit and tell them you had personal family issues. (I was also out from work awhile toward the end of my mother's long death from dementia and heart disease.)

Living on my 50 percent disability for three months was okay, only because I had extra money. Suddenly adjusting financially to my new life--becoming sole rent payer for my apartment--when my husband left two years ago--put a real dent in my bank account. I was so lucky to have had parents who did pretty well financially. I would have been lost, otherwise.( My sort of work is not exactly known for landing people on Fortune magazine's "Ten Most Weathy" list!!!) And even tho my Mom's savings seemed way more than ample before she got ill....literally half of her and my Dad's investments and savings went to paying for her healthcare during those last few yers--home caregivers, etc. etc. The costs were a real shock--and thank heavens my poor mother was too mentally "lost" by that time to see what happened to all my parents' hard work. (And all the added stress, of course, gave me a real good "reason" for cheering myself up with a few happy pills!!! :eek: I'd say to myself "well...I'm going to be here with Mom all day...and she'll be so anxious and depressed...and will be asking the same questions over and over....and maybe this pill will help relieve my anxiety!!) :nono: There are always good "reasons" when you're addicted. You play so many games with yourself. Actually these meds I take, DO relieve sooooo much of the chronic lower back pain I have. But that's ANOTHER excuse..I could at least do my back exercises!! :rolleyes:

I can see where you have a tough time with your work as contracter. It's sort of in a category of its own. Hey--if the government can issue all these special contracts to Bechtel and their subsidiaries....maybe they can assemble something to suit YOUR special needs!! :rolleyes:

As for your boyfriend in the Band....I have a film for you to see..or perhaps you've seen it. It's a "mockumentary"--a satire on rock bands and their life styles. The film follows the fortunes and misfortunes of this ficticious British rock group. "This is Spinal Tap" is the name...and it is one of my all time comedy favorites. Rob Reiner put it together...and he just did it so well and so realistically that you just can not believe that these "boys in the band" aren't for real!! They even have their own record album! If you feel like you could use a laugh....this film will tell you more about "bands" than you will ever want to know! :D I often take out the video tape and watch it once again and again, when I need cheering up.

Okay, better go now. We all want to know how your appt. went!

feel better, Lynn :)

PS I haven't been back to London for years---the worry about pills has even managed to alter my traveling. :-( But I am in contact with about 6 of my good friends over there. Particularly my closest friends, one of whom lives in Berkshire--the other in Bridlington (Yorkshire.) I miss both my friends...and the British life...so much. I get such pangs of nostalgia, every time a special memory hits me. Those ten years were so wonderful. I came back to NY in 1982, because I'd been away so long from my family--my twin and my mother--and I missed them so much. (My husband returned to NY with me--we got married about two weeks after we got to NY. He is still here, even tho we split up two years ago...but he may go back to spend some time with his 84 year old (very fit!!) Mum.





All times are GMT -7. The time now is 12:49 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!